EBD Group is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Key Sessions

Senator Norm Coleman

What's ahead with the new Trump Administration?

Hogan Lovells

Alison Silva

Unmet needs, uncommon commitment: The shift toward investment in rare diseases

Critical Outcome Technologies

7:00am 7:00am (0 mins)

Main agenda

Registration Opens – Hilton Union Square

Golden Gate Lobby, Hilton San Francisco Union Square

7:00am 7:00am (0 mins)

Main agenda

Continental Breakfast – Hilton Union Square

Continental Ballroom Foyer, Hilton San Francisco Union Square

8:00am 6:00pm (600 mins)

Main agenda

All Biotech Showcase attendees can access the Digital Medicine Showcase and Medtech Showcase January 10–11 at the Parc 55

Level 4, Parc 55 San Francisco Hotel

Digital Medicine Showcase is a concurrent event to Biotech Showcase that brings together companies showcasing clinically impactful digital health technologies with investors, pharma executives and professional advisors. The event features networking opportunities, curated company presentations and special panel discussions. All registered Biotech Showcase attendees are welcome to attend. 

For full program information click here.


8:00am 6:00pm (600 mins)

Main agenda

All Biotech Showcase attendees can access the Digital Medicine Showcase and Medtech Showcase January 10–11 at the Parc 55

Level 4, Parc 55 San Francisco Hotel

Medtech Showcase is a concurrent event to Biotech Showcase that creates a forum for companies to share breakthrough medical technologies with an audience of investors and potential commercial partners. The program continues to serve as the dedicated home for the medtech community during one of the healthcare industry’s biggest weeks. All registered Biotech Showcase attendees are welcome to attend. 

For full program information click here.


8:00am 9:00am (60 mins)

Main agenda

The coming of age of gene therapy and gene editing

Continental Room 2, Hilton San Francisco Union Square

The pharma and biotech industry’s interest in gene therapy and gene editing platforms has led to a lightning round of financings, IPOs, and partnering deals over the past few years. But, for many players in the field, this coming-of-age has been more than a decade in the making. Despite the winding path to get here, we are now potentially on the verge of commercializing the first gene therapy product in the US. In this holistic discussion of gene therapy and gene editing platforms, we’ll chat with some of the most innovative companies about the current state of this exciting segment and where it’s headed in the next three to five years.

  • Moderator Chris Von Seggern - Partner, ClearView Healthcare Partners
  • Panelist Jonathan Ellis - VP and Head, Science and Technology Licensing, R&D Worldwide Business Development, GlaxoSmithKline
  • Panelist Dan Faga - Chief Business Officer, Spark Therapeutics
  • Panelist Curt Herberts - Senior VP and Chief Business Officer, Sangamo BioSciences, Inc.
  • Panelist Matthew Kane - CEO, Precision BioSciences
  • Panelist Lesley Stolz - Head, JLABS California

10:00am 11:00am (60 mins)

Main agenda

Type 1 diabetes: Novel therapies, devices and diagnostics on the horizon

Continental Room 8, Hilton San Francisco Union Square

As a chronic and highly prevalent (over one million patients in the US) autoimmune disease, type 1 diabetes (T1D), especially if inadequately treated, has a major impact on the healthcare system and dramatically affects patient quality of life. This session will highlight some of the innovative therapies and devices in development to better treat and cure and prevent T1D, reduce complications and relieve the daily burden of T1D.  Furthermore, the panelists will discuss the commercial opportunities for companies developing innovative and impactful disease-modifying agents for this chronic disease and why this makes T1D-focused companies an attractive investment option.

  • Moderator Mark Fischer-Colbrie - Chairman; President and CEO, JDRF Board of Directors; Labcyte
  • Panelist Jeffrey Brewer - President and CEO, Bigfoot Biomedical
  • Panelist Mark Carthy - President and CEO, AntoIRx
  • Panelist Tomas Landh - Innovation Sourcing VP, Senior Principal Scientist, Novo Nordisk
  • Panelist Alborz Mahdavi - Founder and CEO, Protomer Technologies
  • Panelist Robert Millman - CEO, Semma Therapeutics

11:00am 12:00pm (60 mins)

Main agenda

Maximizing corporate value creation: Management of cash in biopharma

Continental Room 8, Hilton San Francisco Union Square

"The importance of money flows from it being a link between the present and the future,” said John Maynard Keynes. Nowhere is that more true than in investment in biopharma where in order to realize asset value the company has to travel from an R&D-based organization to a sustainable business asset. Listen to case studies of successful strategies adopted by different pharmas.

  • Moderator Flic Gabbay - Managing Partner and Co-Founder, TranScrip
  • Panelist Nicholas Benedict - Co-Founder and CEO, Allecra Therapeutics GmbH
  • Panelist Neil Murray - CEO, Redx
  • Panelist Stephen Parker - Director, Sp2 Consulting Ltd
  • Panelist Linda Summerton - CEO, Immodulon

8:00am 12:00pm (240 mins)

Main agenda

Company Presentations – Hilton Union Square

Hilton San Francisco Union Square 

Private Biotech

Public Biotech

8:00am 6:00pm (600 mins)

Main agenda

One-to-one meetings – Hilton Union Square

Continental Ballroom

Golden Gate Ballroom

Imperial Ballroom

Hilton San Francisco Union Square

12:00pm 1:45pm (105 mins)

Main agenda

What's ahead with the new Trump Administration?

Continental Ballroom 6, Hilton San Francisco Union Square

It’s no secret that the life sciences industry has had some challenging moments with lawmakers in recent years. And despite efforts by the White House, Congress, FDA, and other regulatory agencies, in most cases the law continues to lag behind the industry’s pace of innovation. So, how will the Trump Administration address the industry’s challenges? Will President Trump be able to push his healthcare agenda forward, particularly repealing the Affordable Care Act?  Or should the life sciences industry and its investors prepare for a prolonged standstill, similar to what we experienced under the Obama Administration? What will this mean for innovation?

  • Moderator Senator Norm Coleman - Former Senator and Of Counsel, Hogan Lovells
  • Panelist Jane Axelrad - Principal, Axelrad Solutions LLC; Former Associate Director for Policy, Center for Drug Evaluation and Research, FDA
  • Panelist Julie Gerberding - Executive VP and Chief Patient Officer, Strategic Communications, Global Public Policy, and Population Health, Merck & Co., Inc.
  • Panelist Greg Simon - Executive Director, White House Cancer Moonshot Task Force

12:30pm 12:30pm (0 mins)

Main agenda

Luncheon Buffet – Hilton Union Square

Continental Ballroom Foyer, Hilton San Francisco Union Square

1:45pm 5:30pm (225 mins)

Main agenda

Company Presentations – Hilton Union Square

Hilton San Francisco Union Square

Private Biotech 

Public Biotech

2:00pm 3:00pm (60 mins)

Main agenda

The Trump Administration: What to expect from the FDA

Continental Room 2, Hilton San Francisco Union Square

  • Policies impacting innovation and product development
  • Incentives to develop new drugs and biologics   
  • Policies impacting the supply of drugs and biologics and the downstream impact on the ability of various players to command monopoly pricing
  • Moderator Joseph Gulfo - Executive Director, Lewis Center for Healthcare Innovation and Technology
  • Panelist David Fox - Partner, Hogan Lovells
  • Panelist Nancy Myers - President, Catalyst Healthcare Consulting, Inc.
  • Panelist Sara Radcliffe - President and CEO, California Life Sciences Association (CLSA)

3:00pm 4:00pm (60 mins)

Main agenda

The Trump Administration: What to expect from CMS

Continental Room 2, Hilton San Francisco Union Square

  • Affordable Care Act
  • Pricing and Reimbursement
  • Alternative Payment Models
  • Moderator Beth Roberts - Partner, Hogan Lovells
  • Panelist Ken Choe - Partner, Hogan Lovells
  • Panelist Liz Fowler - VP, Global Health Policy, Johnson & Johnson
  • Panelist Dan Todd - Principal, Todd Strategy

4:45pm 5:45pm (60 mins)

Main agenda

Unmet needs, uncommon commitment: The shift toward investment in rare diseases

Continental Ballroom 6, Hilton San Francisco Union Square

Join biotech leaders, emerging innovators, investors and patient advocacy group representatives for a candid, interactive and enlightening panel discussion about the evolving landscape in rare disease drug discovery and development. The panel will discuss how approaches to rare disease research, drug development, commercialization and investment have changed in recent years, and why and how they’ve chosen to pursue leadership and innovation in rare diseases.

  • Moderator Alison Silva - CEO and President, Critical Outcome Technologies
  • Panelist Debra Miller - Founder and CEO, CureDuchenne
  • Panelist Henri Termeer - Former CEO; Board Member, Genzyme; Aura Biosciences
  • Panelist Philip J. Vickers, Ph.D. - Global Head, R&D and Member of the Executive Committee, Shire
  • Closing remarks Flemming Ornskov - CEO, Shire